Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 122, NWS Cleveland, OH

June 5, 2011Ashland County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2011, 3:07 AM EDT for Ashland County, Wayne County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 3:07 AM EDT (07:07 UTC)
Expired
Jun 5, 2011, 4:00 AM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:10 AM EDTHAIL 12 N Polk, OHNICKEL TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS51 KCLE 050707
SVRCLE
OHC005-169-050800-
/O.NEW.KCLE.SV.W.0122.110605T0707Z-110605T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
307 AM EDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLAND COUNTY IN NORTH CENTRAL OHIO
  SOUTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 400 AM EDT

* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASHLAND...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOOSTER...
  HAYESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4088 8242 4095 8242 4105 8230 4080 8188
      4066 8205 4067 8216
TIME...MOT...LOC 0707Z 313DEG 15KT 4091 8228

$$

KING
2 follow-up statements
530 
WWUS51 KCLE 050736
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 AM EDT SUN JUN 5 2011

OHC005-169-050800-
/O.CON.KCLE.SV.W.0122.000000T0000Z-110605T0800Z/
ASHLAND OH-WAYNE OH-
336 AM EDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR SOUTHWESTERN WAYNE AND NORTHERN ASHLAND COUNTIES...

AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JEROMESVILLE...OR 10 MILES WEST OF WOOSTER...MOVING SOUTHEAST AT
15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WOOSTER.

LAT...LON 4088 8242 4095 8242 4105 8230 4080 8188
      4066 8205 4067 8216
TIME...MOT...LOC 0736Z 313DEG 15KT 4084 8210

$$

KING
518 
WWUS51 KCLE 050758
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT SUN JUN 5 2011

OHC005-169-050809-
/O.EXP.KCLE.SV.W.0122.000000T0000Z-110605T0800Z/
ASHLAND OH-WAYNE OH-
358 AM EDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
NORTHERN ASHLAND COUNTIES EXPIRES AT 400 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4088 8242 4095 8242 4105 8230 4080 8188
      4066 8205 4067 8216
TIME...MOT...LOC 0759Z 313DEG 15KT 4077 8201

$$

KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:03 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 1:03 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
103 AM EDT SUN JUN 5 2011

.SYNOPSIS...
LOW PRESSURE ALONG THE COLD FRONT WILL CONTINUE MOVING SOUTHEAST
ACROSS THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD BACK OVER THE
REGION SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. A COLD FRONT WILL
MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
REMOVED THE ENTIRE FORECAST AREA FROM SVR THUNDERSTORM WATCH FOR
THE REMAINDER OF THE OVERNIGHT. SOME LINGERING SHOWERS AND
THUNDERSTORMS ACROSS THE FAR SOUTHEAST WITH SOME SHOWERS MOVING
EASTWARD ACROSS FAR SOUTHERN ZONES OVERNIGHT. WENT WITH DRY POPS
ACROSS THE LAKESHORE AREAS NORTH OF THE FRONT. RAISED TEMPS A FEW
DEGREES FROM GUIDANCE AS OBS UPSTREAM SHOWING DRIER AND COOLER AIR
A BIT SLOWER TO ADVECT IN.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
WILL KEEP SUNDAY INTO MONDAY DRY WITH HIGH PRESSURE IN CONTROL. THE
HIGH WILL MOVE EAST MONDAY NIGHT. FOR TUESDAY THROUGH WEDNESDAY
NIGHT WILL CONTINUE WITH A THREAT OF SHOWERS AND THUNDERSTORMS.
RESOLUTION ON THIS IS TOUGH...THE AREA WILL BE IN THE WARM SECTOR.
THE BEST TRIGGER WILL BE WEDNESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
STARTING OFF LONG TERM FORECAST WITH A COLD FRONT SWEEPING ACROSS
THE FORECAST AREA EARLY THURSDAY. LOW PRESSURE LOCATED OVER SOUTHERN
CANADA AND TRAILING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
BEFORE CLEARING OUT THURSDAY AFTERNOON. SOME SHOWERS AND ISOLATED
THUNDERSTORMS MAY LINGER THROUGHOUT THURSDAY AFTERNOON. SYSTEM WILL
PUSH OFF TO THE EAST AS AN AREA OF HIGH PRESSURE DEVELOPS OVER THE
UPPER GREAT LAKES REGION EARLY FRIDAY MORNING. KEEPING SLIGHT CHANCE
OF SHOWERS AND THUNDER IN THE FORECAST FRIDAY AFTERNOON. HIGH
PRESSURE WILL PERSIST OVER THE NORTHER GREAT LAKES THROUGH THE END
OF THE WEEKEND BEFORE ANOTHER FRONTAL SYSTEM APPROACHES THE FORECAST
AREA.

AHEAD OF THE COLD FRONT...TEMPERATURES THURSDAY WILL BE IN THE MID
TO UPPER 80S ACROSS THE REGION. HIGHS WILL BACK OFF TO NEAR NORMALS
AFTER THE FRONTAL PASSAGE FRIDAY THROUGH SUNDAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
WEAK DIFFUSE COLD FRONT EXTENDS FROM WEST TO EAST ACROSS NORTHERN
OHIO WITH MOST OF THE ASSOCIATED CONVECTION NOW SOUTH OF THE
AREA. AND AREA OF SHOWERS HAVE REDEVELOPED FROM THE TOLEDO VICINITY
SOUTHEAST...POSSIBLY ALONG AN OLD OUTFLOW BOUNDARY. THESE APPEAR
TO BE INCREASING IN NUMBER AND COULD POSSIBLY IMPACT KTOL AND KMFD
OVER THE NEXT COUPLE HOURS. OTHERWISE WILL NOT HAVE ANY MENTION OF
PRECIP IN TAFS. BY MORNING COULD FRONT SHOULD BE SOUTH OF THE AREA
WITH DRIER AIR FORECAST TO MOVE INTO THE AREA FROM THE NORTHWEST.
AFTER A POSSIBLE MVFR MIST AROUND SUNRISE...EXPECT VFR CLEAR TO
MOSTLY CLEAR SKIES FOR THE SUNDAY INTO SUNDAY EVENING.

.OUTLOOK...MAINLY VFR.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS LATER THIS MORNING
AS A COLD FRONT APPROACHES THE GREAT LAKES REGION. LATER THIS
AFTERNOON INTO EARLY EVENING HOURS...WINDS COULD INCREASE TO 15 TO
20 KNOTS AS CONVECTION DEVELOPS OVER THE AREA. AFTER FRONTAL
PASSAGE...WINDS WILL SHIFT TO NORTHWEST THIS EVENING. WINDS AND
WAVES WILL DIMINISH AFTER FRONTAL PASSAGE.

AS AREA OF HIGH PRESSURE BUILDS OVER THE REGION SUNDAY...WINDS WILL
BE NORTHERLY EARLY SUNDAY BEFORE SHIFTING TO NORTHEAST. WINDS WILL
VEER TO SOUTHERLY ON TUESDAY AHEAD OF NEXT FRONTAL SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...KIELTYKA
LONG TERM...SCHULER
AVIATION...TK
MARINE...SCHULER
Hazardous weather outlook, Jun 4, 11:08 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1108 PM EDT SAT JUN 4 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>030-036-037-089-
PAZ001>003-060315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1108 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ031>033-038-047-060315-
WAYNE-STARK-MAHONING-HOLMES-KNOX-
1108 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS. THERE IS THE POSSIBILITY OF AN ISOLATED SEVERE
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 11:33 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1133 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             2 SSW ERIE              42.10N 80.10W
06/04/2011  E1.25 INCH       ERIE               PA   TRAINED SPOTTER

            HAIL WAS IN MILL CREEK.

1215 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.25 INCH       ERIE               PA   TRAINED SPOTTER

1217 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.75 INCH       ERIE               PA   TRAINED SPOTTER

1217 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.00 INCH       ERIE               PA   TRAINED SPOTTER

1218 PM     TSTM WND DMG     ERIE                    42.13N 80.09W
06/04/2011                   ERIE               PA   LAW ENFORCEMENT

            SOME TREES DOWN.

1220 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.00 INCH       ERIE               PA   TRAINED SPOTTER

1235 PM     HAIL             WATERFORD               41.95N 79.99W
06/04/2011  E1.00 INCH       ERIE               PA   TRAINED SPOTTER

1235 PM     TSTM WND DMG     WATERFORD               41.95N 79.99W
06/04/2011                   ERIE               PA   LAW ENFORCEMENT

            SOME TREES DOWN.

1235 PM     TSTM WND DMG     WATERFORD               41.95N 79.99W
06/04/2011                   ERIE               PA   TRAINED SPOTTER

            A FOOT AND A HALF DIAMETER LIMB FELL UNTO TWO MOBILE
            HOMES.

1240 PM     TSTM WND DMG     MILL VILLAGE            41.88N 79.97W
06/04/2011                   ERIE               PA   LAW ENFORCEMENT

            SOME TREES DOWN.

1245 PM     TSTM WND DMG     CAMBRIDGE SPRINGS       41.80N 80.06W
06/04/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            A TREE DOWN.

1250 PM     TSTM WND DMG     12 NNW TITUSVILLE       41.79N 79.76W
06/04/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR CENTERVILLE.

0605 PM     HAIL             3 S MARSHALLVILLE       40.86N 81.73W
06/04/2011  E1.00 INCH       WAYNE              OH   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

0611 PM     HAIL             LA RUE                  40.58N 83.38W
06/04/2011  E1.00 INCH       MARION             OH   TRAINED SPOTTER

            FEW SMALL LIMBS DOWN

0615 PM     TSTM WND DMG     LA RUE                  40.58N 83.38W
06/04/2011                   MARION             OH   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN ON CARS.

0623 PM     HAIL             1 WNW GREEN CAMP        40.54N 83.23W
06/04/2011  E1.00 INCH       MARION             OH   TRAINED SPOTTER

            60 MPH WIND GUST

0631 PM     HAIL             1 S MASSILLON           40.77N 81.52W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

0636 PM     HAIL             PERRY HEIGHTS           40.80N 81.47W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

0636 PM     HAIL             2 SE PERRY HEIGHTS      40.78N 81.44W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

0645 PM     HAIL             3 S CANTON              40.77N 81.37W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

&&

MITCHELL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:06 PM EDTSevere Thunderstorm WarningCLEHolmes24 min
Jun 4, 9:19 PM EDTTornado WarningCLEHolmes20 min
Jun 4, 9:45 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox30 min
Jun 5, 2:11 AM EDTSevere Thunderstorm WarningCLECrawford, Wyandot64 min
Jun 5, 2:29 AM EDTSevere Thunderstorm WarningCLEAshland, Huron, Richland61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.